Hail, Jasper
- When
- July 11, 3:36 PM CST to 3:41 PM CST
- Where
- Jasper County, 3 mi W of Rensselaer
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.933, -87.200
State Police reported nickel size hail at I-65 and State Road 114.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
State Police reported nickel size hail at I-65 and State Road 114.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jul 11, 1:50 PM CST, 1 hour 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 250 PM CDT FRI JUL 11 2003 AVIATION FORECAST DISCUSSION FOR 18Z TAF CYCLE IN LOOKING AT VARIOUS MODEL CROSS SECTIONS FOR AREA...ENOUGH LOW LEVEL MOISTURE WILL HANG AROUND UNTIL LOSS OF DAYTIME HEATING TO HAVE AN OCCASIONAL BKN CEILING IN THE 20-30 KFT LEVEL...AND WILL LEAVE IN ALL TAFS...ALONG WITH GUSTS NEAR 20 KT UNTIL 02Z. SHRA CURRENTLY DEVELOPING IN SW WI AND WILL MENTION FOR A COUPLE OF HOURS IN TEMPO GROUP AROUND 21Z AT KRFD AND AROUND 23Z AT OTHER LOCATIONS. STEFKOVICH PUBLIC DISCUSSION FOR 12 PM UPDATE AFP/GRIDS... THUNDERSTORMS ARE SEEN ON RADAR IN NORTHERN ILLINOIS. THERE ARE INCREASING VERTICAL INTEGRATED LIQUID IN SOME OF THE THUNDERSTORMS. THE SOME CONTINENTAL POLAR AIR MASS IS OVER THE AREA AND THE ATMOSPHERE IS UNSTABLE. THERE WERE HIGH CONVECTIVE AVAILABLE POTENTIAL ENERGY VALUES ON THE ACARS SOUNDING LATE THIS MORNING. THE 500 MB COLD TEMPERATURES OF -15 TO -16 DEGREES C WILL MOVE OVER THE FORECAST AREA TONIGHT. WILL HAVE SCATTERED THUNDERSTORMS FOR TONIGHT. WILL PUT A CHANCE OF SHOWERS AND THUNDERSTORMS FOR SATURDAY. BUT WILL KEEP THE POPS AROUND 25 PERCENT. ON SUNDAY THE 500 MB WAVE OVER THE GREAT LAKES MOVES EAST USING THE ETA MODEL TIMING. THICKNESS FORECASTS SHOW THE WARM AIR ADVECTION TO START INTO THE FORECAST REGION MONDAY. .CHI...GALE WARNING FOR THE SOUTHERN 2/3 OF LAKE MICHIGAN WHW
ILZ003>006-008-010>014-019-020>023-032-033-039-INZ001-002-010-011-019
-121100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO IL
400 PM CDT FRI JUL 11 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
ILLINOIS...NORTHWEST INDIANA...AND THE ADJACENT WATERS OF LAKE
MICHIGAN.
.DAY ONE... TONIGHT
FOR THIS EVENING...SCATTERED THUNDERSTORMS MAY PRODUCE HAIL AND
BRIEF PERIODS OF HEAVY RAIN. THERE MAY BE STRONG GUSTS OF WIND.
THESE THUNDERSTORMS WILL DIMINISH LATE TONIGHT.
.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY
THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY
AFTERNOON AND EVENING. THEN...THE NEXT CHANCE OF THUNDERSTORMS
WILL BE MONDAY NIGHT THROUGH TUESDAY.
SIGNIFICANT FLOODING WILL CONTINUE ALONG THE IROQUOIS RIVER IN
NEWTON AND JASPER COUNTIES IN NORTHWEST INDIANA...AND IROQUOIS
COUNTY ILLINOIS. SEE THE LATEST FLOOD STATEMENTS FOR MORE DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING.
&&
NWS CHICAGO WEBPAGE
HTTP://WWW.CRH.NOAA.GOV/LOT (LOWER CASE)
OR HTTP://WEATHER.NOAA.GOV/CHICAGO (LOWER CASE)
WHWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
310 PM CDT FRI JUL 11 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0240 PM SANDWICH IL .88 INCH HAIL
07/11/03 DEKALB REPORTED BY STORM
SPOTTER.
ALSO
ESTIMATED 70 MPH WINDS.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
327 PM CDT FRI JUL 11 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 PM 7 N OTTAWA IL .75 INCH HAIL
07/11/03 LASALLE REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
332 PM CDT FRI JUL 11 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0321 PM 5 SW JOLIET IL .75 INCH HAIL
07/11/03 WILL REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
415 PM CDT FRI JUL 11 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0410 PM KANKAKEE IL .75 INCH HAIL
07/11/03 KANKAKEE REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
424 PM CDT FRI JUL 11 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM 3 W LISBON IL WIND DAMAGE
07/11/03 KENDALL REPORTED BY OFF-DUTY
NWS EMPLOYEE.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
426 PM CDT FRI JUL 11 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM AROMA PARK IL 1 INCH HAIL
07/11/03 KANKAKEE REPORTED BY PUBLIC.The Chicago radar (KLOT), 105 km away, was scanning. The volume nearest the first event began at 21:35 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5373295, 5373296.